# SDR 2001UALA01714

- Difficulty date: August 13, 2001
- Submitted: October 23, 2001
- Operation: Air carrier
- Aircraft: N771UA
- Make and model: Boeing 777222
- Aircraft serial: 26932
- Aircraft time: 24,417 hours, 4,973 cycles
- Engine: Pwa PW4077
- Engine time: 20,675 hours, 4,067 cycles
- System (JASC): 7722 · Engine EGT/TIT Indicating System
- Part: Harness
- Part number: WO635
- Condition: Faulty
- Location: Nr 2 Engine
- Part time: 20,675 hours, 4,067 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

FLIGHT RETURNED TO FIELD AND LANDED AMBER ALERT DUE TO A HIGH ENGINE TEMPERATURE INDICATION.  CREW REPORTS NR 2 EGT BLANKED ON TAKEOFF.  RECOVERED AFTER TAKEOFF BUT WAS FLUCTUATING.  MAINTENANCE REPLACED ELECTRICAL HARNESS WO635, AFTER WHICH THE FAULT DID NOT REOCCUR.  THE HARNESS FROM THIS EVENT WAS NOT RECOVERED FOR ENGINEERING ANALYSIS.  TYPICAL FAILURE MODES WHICH HAVE BEEN FOUND WITH EGT HARNESSES IN OTHER CASES INCLUDE LOOSE TERMINALS, INTERNAL AL/CR FAILURE, AND INTERNAL SHORT CIRCUITS.  WO635 WAS JUDGED TO BE MOST PROBABLE CAUSE OF THIS EVENT ON ENGINE 777049.
